Log in
Thyroid UK
96,904 members110,721 posts

Switched to Tirosint (the good and bad)

A few days ago I switched from Levothyroxine 112mcg to Tirosint 112mcg. The good news is my energy came back, I felt better mentally, brain fog was gone, and was happier and was able to perform better at work. The bad news is it made me feel a little disoriented, and gave me a warm feeling sensation in my chest down through my arms. I had a tightness in my chest and it felt so uncomfortable. It got worse every day and stopped it after 3 days. Yesterday was the 3rd day on it and it felt like I was going to have a heart attack.

Anyone else have experience with Tirosint? I loved that I started to feel like me again but the side effects were rough.

18 Replies
oldestnewest

If you're absorbing the tirosint better you might have to adjust your dose at the next blood test.

1 like
Reply

Thank you for the reply. Definitely have felt better.

Reply

I felt more awareness of my chest when I was lying down & still, I'd say for less than a week after starting this medication. My sense was that my heart was making a adjustment to it, but this change was not enough to make me feel alarmed chest wise.

Reply

Did that awareness eventually go away?

Reply

Hi Clarissa. So my endo dropped me down to 88mcg. Symptoms are better but I still feel awful. When do you take yours?

Reply

Yes (chest) awareness went away within a week. I take Tirosint first thing in the morning after waking up. Good to hear your symptoms have improved. These thyroid medications definitely need tweaking. Everything is said to come out in the wash. Let's hope so!

Reply

Ok. I’ve been taking it at night. I’ll give it a go tomorrow morning to see if I notice a difference. I appreciate the input.

Reply

Yes it went away, lasted a week or less as I recall.

1 like
Reply

For me, the levo in Tirosint is absorbed more so I found I needed to be on a lower dose than the Unithroid brand I was previously on.

1 like
Reply

That’s what I was thinking as well. I’ve contacted my endo about it. I appreciate the response.

Reply

From what I've read, you should always start Tirosint at half your regular dose because it is pure and contains no fillers or binders, so therefore, it is going to be stronger at smaller doses.

Reply

Oh wow. Thank you for that. I really felt amazing on it (besides the side affects). I believe I’m reacting to fillers in my current Levothyroxine pill.

Reply

How are u doung on Tirosint? Do u still have those side effects?

Reply

I have since stopped it due to the side affects unfortunately. I am currently on 125mcg Levothyroxine. That’s working although my anxiety levels are up with it.

Reply

Thank u, i might have to switch too, i can not take the side effects 😞

Reply

That’s what I’m finding with a lot of thyroid meds. I’ve tried about 6 so far.

Reply

Shaun, how do u handle the anxiety? I swith from 88mcg Tirosint to 100mcg Synthroid and got very bad anxiety today 😞

Reply

I use deep breathing as well as an herbal supplement called ltheanine. I have started working out again which is helpful. Yoga helps too. Spending time with family and friends helps me a lot. In regards to the Synthroid, I have tried that one which didn’t work unfortunately. I’m not a doctor, but you may want try it another day or so, or switch the time of day you take it to see if symptoms start to improve. I have found that taking my meds at night is best for myself.

Reply

You may also like...